EMS Education

Alabama EMS Programs

A list of institutions offering EMSP education programs is available here.

Interfacility Transfer Paramedic Course

Interfacility transports, like field work, will present the paramedic with a variety of conditions. These situations may range from the seemingly non-serious case of an individual receiving a vitamin infusion to the critical patient who has just suffered a muocardial infarction and is now receiving thrombolytic therapy. The standard Paramedic curriculum does not address the detailed use of ventilators, foley catheters, or chest tubes. Additionally, many of the medications that may be transported during interfacility transfers are not mentioned. 

It would be impossible for the paramedic involved in transport work to keep abreast of all the pharmacologic agents available. It is however, incumbent on the transfer paramedic to maintain an above average knowledge of the more commonly used agents which their respective service may be called on to transport.

The Interfacility Transfer Paramedic Course has been designed to acquaint the Paramedic with the skills and knowledge necessary to maintain and administer a wide variety of medications. Additionally, the maintenance of certain procedures, such as chest tubes, are addressed.

Continuing Education and Refresher Courses

Training Opportunities

Emergency Medical Responder (EMR) and Emergency Medical Technician (EMT) Field Courses

EMR and EMT field courses are now available. If you would like to host a course, you will need to contact your regional office. The educational infrastructure for instructor qualifications and other information regarding the courses is available online.

Landing Zone Helicopter Safety

The Alabama Air Ambulance landing safety recommended guidelines are available online.

Naloxone Administration for Law Enforcement

All participating law enforcement officers will receive initial training that will include, at minimum, an overview of 2015 House Bill 208 that permits law enforcement use of Naloxone, patient assessment (e.g., signs/symptoms of overdose), universal precautions, rescue breathing, seeking medical attention, and the use of intra-nasal naloxone. Online training is available.





Page last updated: November 21, 2018